Erythema multiforme-like contact reaction due to liquid-formulated 2,2-dibromo-3-nitrilopropionamide: Involvement of cytotoxic T-lymphocyte reaction

A. Senoh, Y. Tokuyama, Y. Nakayama, K. Fujii, K. Iwatsuki

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Erythema multiforme (EM)-like contact reactions are induced by exposure to various chemicals. We report two industrial workers from a paper mill who presented with generalized EM-like lesions 17 and 10 days, respectively, after accidental exposure to liquid-formulated 2,2-dibromo-3-nitrilopropionamide (DBNPA) 20%. The EM-like lesions appeared as subepidermal blisters associated with many necrotic or apoptotic keratinocytes and dense lymphocytic infiltration in the epidermis. Most of the infiltrating cells in the epidermis were CD8-positive T lymphocytes expressing cytotoxic molecules, including T cell-restricted intracellular antigen (TIA)-1, granzyme B and granulysin. Steroid pulse therapy failed to suppress the development of the lesions sufficiently, but ciclosporin 2.5-3 mg/kg successfully controlled the disease. DBNPA-induced, generalized EM-like eruptions may be mediated by cytotoxic T-lymphocytes.

Original languageEnglish
Pages (from-to)e732-e736
JournalClinical and Experimental Dermatology
Volume34
Issue number8
DOIs
Publication statusPublished - Dec 1 2009

    Fingerprint

ASJC Scopus subject areas

  • Dermatology

Cite this